MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 7/40/135; STENT, SUPERFICIAL FEMORAL ARTERY

BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 7/40/135; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 430509
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
A pulsar-18 t3 stent system was chosen for treatment.Stent was flushed as per usual and was advanced over an 0.018 wire through a 4f fortress sheath.While advancing the device over the wire there was friction, and it was not moving forward.After removal of the device, it was detected that a quarter of the stent was already deployed.The stent was not exposed as it was being advanced into the hub of the sheath.The red lock button was not depressed, and the deployment wheel not used.Another 7mm stent was used through the same sheath without complications.
 
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.In addition, one photograph of the affected instrument was reviewed.The technical investigation revealed that the outer shaft has been retracted by about 7 mm.The stent has been partially released inside the introducer sheath.The outer shaft is compressed in its distal portion, indicating application of a pushing force despite meeting resistance.Outside of the deformed zone the outer shaft diameter complies with the specification.In the as-returned state the safety button at the handle was partially pressed down.Inspection of the remainder of the device revealed no other damage or irregularity.Due to the state of the instrument a simulation with a reference introducer sheath was not conducted.The introducer sheath used in the intervention was not returned.The photograph provided shows the affected instrument.The stent is partially released.The safety button at the handle is not pressed down which is line with the physicians event description but does not match with the state of the returned instrument.It therefore seems likely that the safety button was partially pressed down after the actual complaint event (e.G.During repacking for the return shipment).Review of the product release documentation confirmed that the device in question was manufactured according to specifications and successfully passed all in-process controls as well as the final inspection.During final inspection, the outer shaft of every stent system undergoes visual inspection and a 100 percent control of the outer shaft diameter is performed.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause could be determined.

Brand Name
PULSAR-18 T3 7/40/135
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key15372664
Report Number1028232-2022-04563
Device Sequence Number6324287
Product Code NIP
UDI-Device Identifier07640130447073
UDI-Public(01)07640130447073(17)2411
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/24/2024
Device Model Number430509
Device Catalogue NumberSEE MODEL NO.
Device Lot Number10215293
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2022
Supplement Date Received by Manufacturer11/04/2022
Initial Report FDA Received Date09/07/2022
Supplement Report FDA Received Date11/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown